Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 512, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2011, 3:28 PM CDT for Calhoun County, Chickasaw County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- Jun 16, 2011, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS54 KMEG 162028
SVRMEG
MSC013-017-162115-
/O.NEW.KMEG.SV.W.0512.110616T2028Z-110616T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 415 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...
OR 14 MILES SOUTHWEST OF HOUSTON. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATLANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3381 8933 3389 8913 3374 8907 3374 8908
3374 8917 3372 8918 3372 8930
TIME...MOT...LOC 2028Z 277DEG 1KT 3377 8920
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:59 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 16, 2:59 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT THU JUN 16 2011 .DISCUSSION... SKIES ARE PARTLY CLOUDY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 90S. SOME ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS AFTERNOON. THE FIRST OF THE TWO MCS IS NOW MOVING EAST ACROSS NORTH CENTRAL ARKANSAS WHILE SECOND MCS IS EXITING SOUTHEAST KANSAS AND MOVING INTO NORTHEAST OKLAHOMA. A WEAK FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN TENNESSEE THROUGH CENTRAL ARKANSAS AND INTO NORTHERN OKLAHOMA. ALL OF THESE FACTORS SHOULD HELP PRODUCE SOME ADDITIONAL THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT SO WILL KEEP CHANCE POPS FOR TONIGHT. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS AND PERHAPS SOME LARGE HAIL AS THE MAIN THREATS. BY FRIDAY...THE STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT WITH SOME ISOLATED THUNDERSTORMS POSSIBLE MAINLY OVER SECTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI. UPPER LEVEL RIDGE BEGIN TO BUILD BACK INTO THE REGION BRINGING A RETURN OF HOT TEMPERATURES AND LITTLE IF ANY RAIN. THE RIDGE WILL CONTINUE TO BUILD OVER THE WEEKEND BRINGING AFTERNOON TEMPERATURES INTO THE MID AND UPPER 90S. HEAT INDEX VALUES WILL BEGIN TO APPROACH 105 DEGREES ACROSS SOME AREAS ALONG THE MISSISSIPPI ON SATURDAY AND OVER A LARGE PORTION OF THE FORECAST AREA ON SUNDAY. A HEAT ADVISORY MAY BE NEEDED FOR THE LATER PART OF THE WEEKEND. THE HOT AND HUMIND WEATHER SHOULD CONTINUE INTO MONDAY AS WELL. A NEW COLD FRONT WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY WHICH MAY TRIGGER SOME SCATTERED THUNDERSTORMS OVER THE FORECAST AREA TUESDAY NIGHT. THE FRONT WILL SLOWLY APPROACH THE FORECAST AREA ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A CONTINUED CHANCE OF THUNDERSTORMS BOTH DAYS. IN ADDITION... TEMPERATURES WILL BE A LITTLE COOLER STARTING TUESDAY WITH READINGS APPROACHING NEAR NORMAL LEVELS BY THURSDAY. ARS && AVIATION... 18Z TAF CYCLE (16/18Z-17/18Z) LITTLE CHANGE FROM EARLIER TAF SET. VFR CONDITIONS ARE EXPECTED TO OCCUR MUCH OF THE TIME. KEPT IN CB AT KMEM AND KTUP THIS AFTERNOON WITH A WARM FRONT NEARBY AND AS UPSTREAM CONVECTION OVER NORTHWEST AR SLIDES TO THE SOUTHEAST. OTHERWISE...STILL THINK SCATTERED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SPREAD INTO THE MIDSOUTH FROM THE NORTHWEST OVERNIGHT. KEPT TIMING OF TEMPO TSRA FOR TONIGHT AS IN EARLIER TAFS...ALTHOUGH CONFIDENCE ON TIMING IS LESS THAN DESIRED. SOUTHERLY WINDS 7-10 KTS THIS AFTERNOON...5-8 KTS TONIGHT...THEN INCREASING AFTER SUNRISE FRIDAY FROM THE S AND SOUTHWEST TO BETWEEN 8 AND 13 KTS. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 76 95 78 96 / 30 10 10 10 MKL 72 93 73 95 / 30 20 10 10 JBR 73 94 75 96 / 30 10 10 10 TUP 73 96 74 97 / 30 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 16, 7:53 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 753 AM CDT THU JUN 16 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 753 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM DYERSBURG TO HOLLY SPRINGS TO CLARKSDALE. DAMAGING WIND WITH PERHAPS SOME HAIL ARE THE MAIN THREAT WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BUILDING HEAT AND HUMIDITY IS FORECAST FRIDAY THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS PERIOD...WITH THE MOST LIKELY DAY BEING SUNDAY AS HEAT INDEX READINGS RISE TO BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BORGHOFF
In the hours before
Local storm report, Jun 16, 9:56 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/13/2011 M127 MPH DESOTO MS AWOS
*** 1 INJ *** OLIVE BRANCH AIRPORT MEASURED A 127 MPH
GUST BETWEEN 225 PM AND 230 PM. GUSTS RANGED BETWEEN 55
MPH AND 81 MPH BETWEEN 2 PM AND 245 PM. DAMAGE TO HANGARS
RESULTED AND PLANES WERE OVERTURNED. AIRPORT EMPLOYEE WAS
INJURED WHEN WIND SLAMMED A HANGAR DOOR ON HIS HAND.
&&
CCDLocal storm report, Jun 16, 1:36 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/13/2011 E95.00 MPH DESOTO MS AWOS
*** 1 INJ *** WIND GUST ESTIMATED AT 95 MPH OCCURRED
BETWEEN 225 PM AND 230 PM AT THE OLIVE BRANCH AIRPORT.
DAMAGE TO HANGARS RESULTED AND PLANES WERE OVERTURNED. AN
AIRPORT EMPLOYEE WAS INJURED WHEN WIND SLAMMED A HANGAR
DOOR ON HIS HAND.
&&
CCDLocal storm report, Jun 16, 2:12 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E0.88 INCH HARDIN TN TRAINED SPOTTER
0315 PM HAIL 3 N SAVANNAH 35.27N 88.24W
06/15/2011 U0.88 INCH HARDIN TN NWS STORM SURVEY
0325 PM HAIL 1 W SALTILLO 35.38N 88.23W
06/15/2011 M1.00 INCH HARDIN TN TRAINED SPOTTER
0330 PM HAIL 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 E1.00 INCH HARDIN TN PUBLIC
0330 PM TSTM WND DMG 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 HARDIN TN PUBLIC
TWO TREES WERE KNOCKED DOWN.
0400 PM HAIL OLIVE HILL 35.27N 88.03W
06/15/2011 E1.25 INCH HARDIN TN TRAINED SPOTTER
0530 PM HAIL 8 SE SOMERVILLE 35.16N 89.25W
06/15/2011 E0.88 INCH FAYETTE TN EMERGENCY MNGR
0542 PM HAIL 3 E MOSCOW 35.06N 89.34W
06/15/2011 E0.88 INCH FAYETTE TN TRAINED SPOTTER
BIGGEST HAIL SIZE IS NICKEL SIZE...HAD HAIL FROM 542PM TO
552PM.
0550 PM HAIL 6 SE BOLIVAR 35.20N 88.92W
06/15/2011 E0.88 INCH HARDEMAN TN PUBLIC
NICKEL SIZE HAIL LASTED ABOUT 5 MINUTES FROM 550-555PM.
0638 PM TSTM WND DMG PINEFLAT 34.98N 88.27W
06/15/2011 TISHOMINGO MS TRAINED SPOTTER
TREES DOWN...SHIGLES OFF OF HOUSES...AND A METAL PORCH
WAS BLOWN OVER DUE TO STRAIGHT LINE WINDS.
0643 PM HAIL 5 S SAVANNAH 35.15N 88.24W
06/15/2011 E1.75 INCH HARDIN TN EMERGENCY MNGR
GOLF BALL HAIL REPORTED IN THE TOWN OF NIXON.
0645 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E1.50 INCH HARDIN TN EMERGENCY MNGR
0650 PM TSTM WND DMG 10 S SAVANNAH 35.08N 88.24W
06/15/2011 HARDIN TN EMERGENCY MNGR
TREES AND POWER LINES DOWN JUST SOUTHWEST OF TOWN OF
COUNCE NEAR PICKWICK LANDING.
0655 PM HAIL WALNUT 34.95N 88.90W
06/15/2011 E1.00 INCH TIPPAH MS PUBLIC
0704 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZE HAIL LASTED ABOUT 3 MINUTES IN FALKNER.
0705 PM HAIL 1 W CORINTH 34.94N 88.53W
06/15/2011 E1.00 INCH ALCORN MS LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE INTERSECTION OF HIGHWAYS 45 AND
72.
0710 PM HAIL 1 N BURNSVILLE 34.86N 88.32W
06/15/2011 E1.00 INCH TISHOMINGO MS LAW ENFORCEMENT
HAIL REPORTED ON N HWY 365 NEAR BURNSVILLE
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M1.00 INCH TIPPAH MS TRAINED SPOTTER
HAIL LASTED ABOUT 2 MINUTES AND WAS 1 INCH HAIL.
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
1106 PM HAIL SHANNON 34.11N 88.69W
06/15/2011 E0.88 INCH LEE MS TRAINED SPOTTER
&&
CCDLocal storm report, Jun 16, 3:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 NE WHITEHAVEN 35.05N 90.00W
06/13/2011 M60.00 MPH SHELBY TN OTHER FEDERAL
THUNDERSTORM WIND GUST REPORTED BY CONTRACT WEATHER
OBSERVER AT MEMPHIS INTL AIRPORT.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 47 min |
| Jun 15, 7:59 PM CDT | Special Weather Statement | MEG | Coahoma | 46 min |
| Jun 15, 10:04 PM CDT | Special Weather Statement | MEG | Itawamba, Lee | 41 min |
| Jun 15, 10:34 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 41 min |
| Jun 16, 12:23 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Jun 16, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 50 min |
| Jun 16, 2:51 PM CDT | Flash Flood Warning | MEG | Chickasaw | 114 min |
| Jun 16, 3:48 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw | 63 min |
| Jun 16, 3:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 39 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 41 min |
| Jun 16, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 46 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 44 min |
| Jun 16, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.